Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 80, NWS Kansas City, MO

April 14, 2001Henry County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 14, 2001, 10:20 PM CDT for Henry County, Missouri. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 14, 2001, 10:20 PM CDT (03:20 UTC)
Expired
Apr 14, 2001, 11:15 PM CDT
In force
55 min
Issued by
NWS Kansas City, MO
Area
Whole counties

County Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 10:55 PM CDTThunderstorm Wind 60 ETightwad, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 6:00 PM CDTTornado WatchSPC6 hr
Apr 14, 10:00 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 150319
SVRMCI
MOC083-150415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1020 PM CDT SAT APR 14 2001

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN WEST CENTRAL MISSOURI
  THIS INCLUDES THE CITY OF CLINTON

* UNTIL 1115 PM CDT

* AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BLAIRSTOWN...OR ABOUT 17 MILES 
  NORTHWEST OF CLINTON...MOVING EAST-SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHAWNEE MOUND AT 1025 PM CDT
  LEWIS AT 1030 PM CDT
  CALHOUN AT 1035 PM CDT
  CLINTON AT 1040 PM
  COAL AT 1040 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN
DIAMETER...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE
INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT
FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF
LOW LYING AREAS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LATu...LON 3855 9402 3828 9406 3823 9358 3853 9354

BUNTING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 4:17 PM CDT, 6 hours 3 minutes earlier.

Area forecast discussion, Apr 14, 4:17 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
417 PM CDT SAT APR 14 2001

TSRA HAVE FORMED ALONG H8 FRONTAL BOUNDARY AND SLIDING INTO WRN CWA.
THIS WILL BE THE FIRST CONCERN. SURGING SFC BOUNDARY FROM THE SOUTH
WILL BE THE NEXT ONE LATER THIS EVENING. SHTWV COMING OUT OF THE
ROCKIES IS THE INSTIGATOR. MOISTURE FINALLY RETURNING WILL LIGHT UP
THE SFC BOUNDRY.

SHTWV MOVES THRU PRETTY QUICK WITH DOWNWARD MOTION BY 12Z. MAY SEE
SOME REMAINING SHOWERS LEAVING ERN CWA EARLY.  ONLY OTHER THING TO
LOOK AT WAS THE CHC OF RAIN ON MONDAY. 300K ISENTROPIC LIFT PRETTY
DECENT IN THE WRN ZONES...AND HAVE ADDED CHC OF RAIN. MDLS STILL IN
AGREEMENT WITH COLD TEMPS COME DOWN AHEAD OF SFC HIGH. HAVE GENRLY
GONE WITH MAV GUID TEMPS.

NXT CHC FOR PCPN LOOKS TO BE SAT IN THE EXTENDED.

.EAX...NONE

LVQ

In the hours before

Local storm report, Apr 14, 10:04 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1004 PM CDT SAT APR 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0949 PM    DREXEL                    MO   70 MPH TSTM GUST
04/14/01   CASS                           REPORTED BY STORM
                                          SPOTTER.

0949 PM    DREXEL                    MO   1.75 INCH HAIL
04/14/01   CASS                           GOLFBALL HAIL INDREXEL
                                          AND FREEMAN. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIALA.

0949 PM    2 S LOUISBURG             KS   1.75 INCH HAIL
04/14/01   MIAMI                          RTE 69 AND 315TH ST
                                          GOLFBALL HAIL
Local storm report, Apr 14, 10:12 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1012 PM CDT SAT APR 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1009 PM    LONE JACK                 MO   FLOOD
04/14/01   JACKSON                        FLASH FLOODING OF CREEK
                                          IN BLUE-GRAY PARK .
                                          REPORTED BY HAM RADIO
                                          OPERATOR.
Special weather statement, Apr 14, 10:13 PM CDT, 7 minutes before
KSZ025-102-MOZ001-002-011>013-020>022-150345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1013 PM CDT SAT APR 14 2001

SEVERE THUNDERSTORM WATCH 145 THAT WAS IN EFFECT FOR...DONIPHAN...
HOLT...ANDREW...CALDWELL...ATCHISON...NODAWAY...BUCHANAN...CLINTON
AND DE KALB COUNTIES... HAS BEEN CANCELLED.

STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND
NO LONGER POSE A THREAT.  SCATTERED NON-SEVERE THUNDERSTORMS
ACTIVITY WILL CONTINUE ACROSS NORTHEAST KANSAS AND NORTHWEST
MISSOURI THROUGH THE EARLY MORNING HOURS OF SUNDAY.
Local storm report, Apr 14, 10:14 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1014 PM CDT SAT APR 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTiY LOCATION....

0949 PM    HOLDEN                    MO   .75 INCH HAIL
04/14/01   JOHNSON                        REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Apr 14, 10:15 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 PM CDT SAT APR 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1013 PM    HOLDEN                    MO   .75 INCH HAIL
04/14/01   JOHNSON                        REPORTED BY EMERGENCY
                                          MANAGEMENT. CORRECTION
                                          TO TIME OF REPORT

@RUKWBCeKDENWWUS53 KEAX 150316 COR
LSRMCI

PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1016 PM CDT SAT APR 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1013 PM    HOLDEN                    MO   .75 INCH HAIL
04/14/01   JOHNSON                        REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Apr 14, 10:16 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1016 PM CDT SAT APR 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1013 PM    HOLDEN                    MO   .75 INCH HAIL
04/14/01   JOHNSON                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:25 PM CDTSevere Thunderstorm WarningEAXJackson50 min
Apr 14, 7:50 PM CDTTornado WarningEAXJackson40 min
Apr 14, 8:10 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette65 min
Apr 14, 8:59 PM CDTSevere Thunderstorm WarningEAXPettis, Saline61 min
Apr 14, 9:38 PM CDTSevere Thunderstorm WarningEAXCass, Jackson52 min
Apr 14, 9:40 PM CDTFlash Flood WarningEAXJohnson, Lafayette4 hr
Apr 14, 9:49 PM CDTSevere Thunderstorm WarningEAXJohnson56 min
Apr 14, 10:01 PM CDTSevere Thunderstorm WarningEAXBates44 min
Apr 14, 10:35 PM CDTSevere Thunderstorm WarningEAXPettis55 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.